MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AEROAUTOCAT 2 WAVE; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC AEROAUTOCAT 2 WAVE; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000320
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "iabp failure.During transport the iabp therapy screen became inoperable.While loading the patient into the ambulance for transit to the remote landing zone the iabp screen flashed once blank but immediately returned, all connections were assessed and deemed to be appropriate.After loading the patient into the aircraft and prior to start up the screen again went blank and all control was lost, this time the iabp actually stopped assisting, during trouble shooting the iabp started to trigger spontaneously and appeared to correspond with the cardiac rhythm on the zoll monitor.There was a brief period of hypotension and bradycardia that was self-limiting and returned to normal without therapy.[physician] was contacted and on the phone while trouble shooting and return of mechanical assist but no active therapy screen.He advised to continue to upmc shadyside.Upon landing at upmc shadyside, the cticu staff and an iabp was on the helipad and an immediate swap of machine was done while the patient remained in the aircraft.There were no further instances of hemodynamical instability".Additional information received stated that "there was no intervention.The pump shut off for several seconds however the screen remained white.While the screen remained blank, the trigger light, power light, ratio light, and audible pumping were noted.Patient heart rate was 58, blood pressure 74/41.Bradycardia/hypotension seemed to be during the several seconds of being off".Patient condition reported as "fine".Associated to mdr 3010532612-2022-00335.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "display head screen white" is confirmed.Returned for investigation was an autocat2 series display head assembly.The sample was returned in a brown cardboard box and was further enclosed in a white cardboard box with protective shipping packaging and an esd bag.Visual inspection of the display head was performed, and no abnormalities were noted.The display head was installed onto a known good autocat2w for functional testing.Upon power-up, the pump displayed a white screen; however, all buttons responded properly to being pressed.Pumping was initiated.The pump was left to run for approximately 1 hour and no alarms or errors were noted.Visual inspection of the display head assembly internal hardware was performed, and no abnormalities were found.All connectors were properly seated.Upon power-up, the pump displayed a white screen.Based on a review of the device history record (dhr), the product met specification upon release; however, the received product did not meet specifications during the complaint investigation due to the white screen.The cause of the white screen is undetermined.No further action required at this time.This will be monitored for any developing trends.Corrected data: section d4 catalog number: corrected from iap-0500 to iap-0535.Section d4 unique identifier (udi) number: corrected from (b)(4) to (b)(4).This information was received from customer after initial report was submitted.

Brand Name
AEROAUTOCAT 2 WAVE
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville 27560
MDR Report Key15325279
Report Number3010532612-2022-00340
Device Sequence Number17763428
Product Code DSP
UDI-Device Identifier30801902051739
UDI-Public30801902051739
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN000320
Device Catalogue NumberIAP-0535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown